Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Breathing difficulty, X-ray showed crystals on lungs. Prescribed antibiotics and prednisone. Crystals mean?

My Dad has asbestos in his lungs. It been there for quite a few years. He is 78 and worked 40 years in the shipbuilding industry. He has lung xrays every 6 months. The xrays have shown scarring but nothing else until this past week. He was having a hard time breathing so he went to urgent care. The xray showed some crystals on his lungs. However, they are treating him with two antibiotics and prednisone which seems like pneumonia treatment. They are going to be doing further testing...what do crystals on the lungs mean??
Asked On : Thu, 13 Dec 2012
Answers:  1 Views:  1616
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
  User's Response
Crystals or calcifications in the lung denote long standing non reversible injury in the lung. The treatment is mostly symptomatic in form of antibiotics, steroids and sometimes inhalers. A ct thorax and complete pulmonary function testing will reveal the exact extent of lung involvement.


Dr. Gyanshankar Mishra
Consultant Pulmonologist

Answered: Fri, 28 Dec 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor